Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 73, NWS Louisville, KY

May 31, 20184 counties in Kentucky; Crawford County, Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 31, 2018, 12:16 PM CDT for 4 counties in Kentucky; Crawford County, Perry County, Indiana. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 12:16 PM CDT (17:16 UTC)
Expired
May 31, 2018, 1:00 PM CDT
In force
44 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, IN, Perry County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 12:31 PM CDTTSTM WND DMG1 Sse Tell City, INA FEW TREES REPORTED DOWN IN THE TELL CITY - CANNELTON AREA.
May 31, 12:39 PM CDTTSTM WND DMG3 Wnw Rome, INA TREE WAS REPORTED DOWN ON A ROAD IN DERBY.
May 31, 12:43 PM CDTTSTM WND DMG2 W Hawesville, KYTREE BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 10:31 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

647 
WUUS53 KLMK 311716
SVRLMK
INC025-123-KYC027-091-163-183-311800-
/O.NEW.KLMK.SV.W.0073.180531T1716Z-180531T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
116 PM EDT THU MAY 31 2018

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Crawford County in south central Indiana...
  Central Perry County in south central Indiana...
  Northwestern Meade County in central Kentucky...
  Hancock County in central Kentucky...
  Western Breckinridge County in central Kentucky...
  Northern Ohio County in central Kentucky...

* Until 200 PM EDT/100 PM CDT/

* At 115 PM EDT/1215 PM CDT/, severe thunderstorms were located along
  a line extending from near Holiday World to 6 miles north of
  Livermore, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton,
  Cloverport, Leopold, Fordsville, Troy and Leavenworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3763 8695 3767 8682 3771 8687 3774 8682
      3779 8682 3784 8685 3784 8691 3788 8689
      3790 8692 3789 8699 3793 8698 3794 8692
      3802 8680 3800 8677 3807 8677 3820 8631
      3755 8658 3757 8664 3754 8667 3752 8708
TIME...MOT...LOC 1715Z 259DEG 41KT 3804 8693 3759 8714 

HAIL...<.75IN
WIND...60MPH
 
$$

JBS
3 follow-up statements
961 
WWUS53 KLMK 311725
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
125 PM EDT THU MAY 31 2018

INC025-123-KYC027-091-163-183-311800-
/O.CON.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Crawford IN-Perry IN-Meade KY-Hancock KY-Breckinridge KY-Ohio KY-
125 PM EDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM
EDT/100 PM CDT/ FOR SOUTHEASTERN CRAWFORD...CENTRAL PERRY...
NORTHWESTERN MEADE...HANCOCK...WESTERN BRECKINRIDGE AND NORTHERN OHIO
COUNTIES...

At 123 PM EDT/1223 PM CDT/, severe thunderstorms were located along a
line extending from 6 miles southeast of Holiday World to near
Masonville, moving east at 45 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton,
Cloverport, Leopold, Fordsville, Troy and Leavenworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms have a history of 
producing widespread wind damage, with potentially a short-lived 
tornado - especiallhin in northern Hancock county and southern Perry 
county. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows.
 
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

LAT...LON 3763 8695 3767 8682 3771 8687 3774 8682
      3779 8682 3784 8685 3784 8691 3788 8689
      3790 8692 3789 8699 3793 8698 3794 8692
      3802 8680 3800 8677 3807 8677 3820 8631
      3755 8658 3757 8664 3754 8667 3752 8708
TIME...MOT...LOC 1723Z 270DEG 41KT 3805 8684 3760 8706 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

JBS
172 
WWUS53 KLMK 311740
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
140 PM EDT THU MAY 31 2018

KYC183-311748-
/O.CAN.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Ohio KY-
140 PM EDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved north of the warned 
area.  Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 600 PM EDT/500 PM
CDT/ for south central Indiana...and central Kentucky.

LAT...LON 3793 8698 3794 8692 3802 8680 3800 8678
      3800 8677 3807 8677 3820 8631 3818 8632
      3818 8633 3817 8632 3769 8653 3770 8673
      3773 8681 3774 8682 3779 8682 3784 8685
      3784 8691 3788 8689 3791 8693 3789 8699
TIME...MOT...LOC 1738Z 254DEG 53KT 3810 8655 3772 8673 

$$

INC025-123-KYC027-091-163-311800-
/O.CON.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Crawford IN-Perry IN-Meade KY-Hancock KY-Breckinridge KY-
140 PM EDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM
EDT/100 PM CDT/ FOR SOUTHEASTERN CRAWFORD...CENTRAL PERRY...
NORTHWESTERN MEADE...HANCOCK AND NORTHWESTERN BRECKINRIDGE
COUNTIES...

At 138 PM EDT/1238 PM CDT/, severe thunderstorms were located along a
line extending from 14 miles southwest of Carefree Town to 8 miles
east of Whitesville, moving east at 60 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton,
Cloverport, Leopold, Troy, Leavenworth and Alton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are capable of producing 
widespread wind damage and possibly a brief...short0-lived tornado 
- especially near the Ohio River.  SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

LAT...LON 3793 8698 3794 8692 3802 8680 3800 8678
      3800 8677 3807 8677 3820 8631 3818 8632
      3818 8633 3817 8632 3769 8653 3770 8673
      3773 8681 3774 8682 3779 8682 3784 8685
      3784 8691 3788 8689 3791 8693 3789 8699
TIME...MOT...LOC 1738Z 254DEG 53KT 3810 8655 3772 8673 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

JBS
091 
WWUS53 KLMK 311806
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
206 PM EDT THU MAY 31 2018

INC025-123-KYC027-091-163-311816-
/O.EXP.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Crawford IN-Perry IN-Meade KY-Hancock KY-Breckinridge KY-
206 PM EDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD...
CENTRAL PERRY...NORTHWESTERN MEADE...HANCOCK AND NORTHWESTERN
BRECKINRIDGE COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.

A severe thunderstorm watch remains in effect until 600 PM EDT/500 PM
CDT/ for south central Indiana...and central Kentucky.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3793 8698 3794 8692 3802 8680 3800 8678
      3800 8677 3807 8677 3820 8631 3818 8632
      3818 8633 3817 8632 3769 8653 3770 8673
      3773 8681 3774 8682 3779 8682 3784 8685
      3784 8691 3788 8689 3791 8693 3789 8699
TIME...MOT...LOC 1806Z 259DEG 41KT 3815 8620 3777 8638 

$$

JBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:15 PM CDT, 1 minute earlier.

Area forecast discussion, May 31, 12:15 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
115 PM EDT Thu May 31 2018

.Forecast Update...
Issued at 935 AM EDT Thu May 31 2018

The 12z sounding from ILN and a recent AMDAR sounding out of SDF
showed an inversion between 950 and 850 mb with decent lapse rates
above. This elevated instability in conjunction with a weak
shortwave moving through is aiding the development of scattered
thunderstorms across southern Indiana and north central Kentucky.
Other than lightning and brief downpours, small hail is possible.
This activity should begin to weaken as the morning hours goes on.

Upstream across southeast Missouri, a convective complex exists and
could be the focus for the first round of thunderstorms across our
area by mid afternoon. The recent runs of the HRRR are handling the
current activity pretty well and was leaned on for the update. As we
get into the afternoon, the moisture rich environment (low 70s
dewpoints) should allow for 2000 to 3000 J/kg of SBCAPE and then
with the approaching impulse from Missouri, this should trigger
additional convection. The current thinking is that this will be
across southern IN and north central KY. Storms would then drop
south/east during the late afternoon. Additional storm development
is possible across western KY and southwest IN that would then move
into central KY later this evening.

The Enhanced Risk was adjusted eastward with the morning update to
include more of our forecast area and looks good for the area. The
main hazards are damaging winds, but hail and heavy rain are still
threats. A tornado threat still exists if line segments get oriented
perpendicular to the 0-3km bulk shear vectors.

&&

.Short Term...(Today and tonight)
Issued at 321 AM EDT Wed May 31 2018

....Strong to Severe Storms Possible This Afternoon and Tonight...

Complicated and low confidence forecast today and tonight as models
struggle to come to an agreement with convective solutions. To start
off the morning, some models indicate scattered showers and storms
firing up near 09z across parts of western KY. Observed 31.00z 500mb
temperatures over southwestern MO indicate slightly cooler
temperatures than surrounding upper air sites, and SPC 700-400mb
differential vorticity advection has shown some positive values over
western IL/KY this morning, so it's possible a very subtle shortwave
could be present near the southern MO/IL border at this hour and
could aid in the development of precipitation later this morning. In
any case, will keep isolated to scattered PoPs in the forecast this
morning to account for the potential. All of that activity, if it
forms, should push east of the CWA by 16-17z.

Attention then turns to this afternoon and evening, where the threat
for strong to severe storms remains possible. Much of the storm
activity we see during this timeframe will be highly dependent on
how the current shortwave and convection over Oklahoma/Kansas
evolves. Some high-res models that are currently handling that
convection well are the 3km NAM and HRRR, but both show conflicting
scenarios for convective evolution this afternoon and evening. It's
possible we may end up with a couple rounds of storms (one this
afternoon, another after sunset). Deep layer shear begins to
increase after 20z as the shortwave over Oklahoma approaches, so
convection (if it develops) during the late afternoon and evening
will have 30-40kts of 0-6km bulk shear to work with. Assuming the
atmosphere recovers from any potential morning convection, we should
see moderate to high instability in place for storms. The
combination of shear and instability will support strong to severe
storms, which should mainly be in the form of multi-cell clusters
and linear/bowing segments. Isolated activity, including supercells,
would be more likely west of the CWA with initial convection before
storms become outflow dominant and turn linear. The main severe
weather threat with these storms would be damaging wind gusts and
heavy rainfall. Large hail may be possible in some of the stronger
embedded or isolated cells that move into our area. Low level shear
will remain weak through the duration of the event, so the tornado
threat should be low... but a quick spin-up can't be ruled out where
lingering outflow or differential heating boundaries interact with
storms. Additionally, 0-3km bulk shear may exceed 30kts this
evening, and should the 0-3km shear vector be line-normal to bowing
segments, a brief spin-up tornado could be possible.

.Long Term...(Friday through Wednesday)
Issued at 303 AM EDT Thu May 31 2018

Cloudy conditions are likely early Friday in the wake of expected
convective activity from the short term period.  Scattered showers
and some thunderstorms may be ongoing across southern KY in the
morning.  Some scattered redevelopment is possible in the afternoon
hours, with the best chances mainly south of the WK and BG Parkways.
Overall, the forecast has not changed dramatically with 30-40 PoPs
in the afternoon. Highs will be in the lower-mid 80s across the
region.  Showers and storms are expected to diminish quite rapidly
after sunset with lows Friday night cooling into the mid-upper 60s.

For Saturday, latest guidance still suggestive of a dry and slightly
less humid day.  We'll start off the day with partly cloudy skies
with highs ranging from the lower 80s in the Bluegrass and mid-upper
80s in the I-65 corridor and points west.  For Saturday night and
into Sunday, another quick moving upper level disturbance is
forecast to cross the region.  This feature will bring another round
of showers and thunderstorms to the area.  The best chances for
rainfall would be late Saturday night and through the day on Sunday
with a drier conditions arriving Sunday evening.  Lows Saturday
night look to cool into the low-mid 60s, with highs on Sunday
staying in the lower 80s.

As we move into next week, the latest guidance continues to indicate
that the Ohio Valley will remain in a northwesterly flow with a
large area of high pressure building into the region.   This set up
should result in drier, cooler, and less humid conditions that what
we've seen over the last week.   A few week perturbations will work
through the region Monday night and into Tuesday.  However, the
trend for now is to keep things dry during the period.  Though, we
suspect that some light PoPs may be required here in later
forecasts.

By midweek, we should see some more ridging attempt to build in from
the west.  However, that may be hampered a bit by a deep cut off low
in the NE US.  This would keep our flow, quite northerly for early
June and keep temperatures a bit below normal through at least
Thursday.  The latest blends keep highs in the upper 70s to the
lower 80s over the bluegrass region with highs in the low-mid 80s in
the I-65 corridor and points west.  Overnight will likely dip into
the upper 50s to low 60s through the period.

Looking a little further down the road, dry weather and warmer
weather may attempt to build further east by late week.  Much of the
heat and dry conditions will remain fully entrenched across the
central Plains.  A series of mid-level perturbations will work
eastward within the northerly stream of the jet and this may
suppress the ridge a little further south and west over time.  This
would set up the Ohio Valley for a northwest flow type regime with
a threat of MCS's dropping in from the northwest by next weekend.

&&

.Aviation...(18Z TAF Issuance)
Issued at 115 PM EDT Thu May 31 2018

Several lines of strong to severe thunderstorms will work across
southern Indiana and north central Kentucky through this evening.
Currently, strongest line moving into HNB now will affect SDF and
LEX by mid afternoon. Damaging wind gusts primary threat but also
hail and flash flooding.

Additional storm development is possible toward 7-8 pm EDT but is
less certain depending on how afternoon storms evolve.

Overnight, storms are expected to end giving way to just showers.
Some potential for fog where heaviest rain falls as winds are likely
to be light, though convective debris clouds may preclude fog
development.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...ZT
Short Term...DM
Long Term...MJ
Aviation...ZT
Hazardous weather outlook, May 31, 2:46 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
346 AM EDT Thu May 31 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010800-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
346 AM EDT Thu May 31 2018 /246 AM CDT Thu May 31 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms will be possible this afternoon and
evening. The main threats with these storms will be damaging wind
gusts and heavy rainfall. Isolated large hail will be possible in the
strongest storms. An isolated, brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered showers and thunderstorms are expected again on Friday
afternoon and evening. At this time, severe weather is not
anticipated. Isolated to scattered thunderstorms will also be
possible late Saturday night and throughout the day on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

DM/MJ

In the hours before

Special weather statement, May 31, 11:21 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
1221 PM EDT THU MAY 31 2018

KYZ041-049-311645-
Fayette-Clark-
1221 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT CLARK AND EASTERN FAYETTE
COUNTIES...

At 1221 PM EDT, a strong thunderstorm was located near Cadentown,
moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lexington, Winchester, Cadentown, Chilesburg, Constant Station,
Renick, Lyndale, Jackson Ferry, Tebbs and Judianne Estates.

LAT...LON 3786 8404 3789 8426 3792 8427 3790 8431
      3792 8443 3805 8445 3809 8406 3806 8405
      3786 8401 3787 8402 3787 8403 3785 8401
TIME...MOT...LOC 1621Z 269DEG 20KT 3797 8436

RAS
Special weather statement, May 31, 11:32 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
1232 PM EDT THU MAY 31 2018

KYZ029-030-034-038-311700-
Jefferson-Shelby-Bullitt-Spencer-
1232 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SPENCER...SOUTHERN SHELBY...
SOUTHERN JEFFERSON AND NORTHERN BULLITT COUNTIES...

At 1231 PM EDT, a strong thunderstorm was located near Pioneer
Village, moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Shepherdsville, Pioneer Village, Taylorsville, Spring Mill, Highview,
Okolona, Fern Creek, Minor Lane Heights, Mount Washington and Hebron
Estates.

LAT...LON 3814 8522 3796 8527 3794 8540 3796 8543
      3797 8546 3799 8549 3796 8553 3796 8552
      3795 8553 3801 8571 3815 8571
TIME...MOT...LOC 1631Z 273DEG 30KT 3806 8562

RAS
Special weather statement, May 31, 11:37 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
1237 PM EDT THU MAY 31 2018

KYZ040-047-048-311700-
Mercer-Woodford-Jessamine-
1237 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER...
SOUTHERN WOODFORD AND JESSAMINE COUNTIES...

At 1236 PM EDT, a strong thunderstorm was located 7 miles west of
Nicholasville, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Nicholasville, Wilmore, Shakertown, Jessamine, Logana, Union Mills,
Little Hickman, East Hickman, Troy and Keene.

LAT...LON 3784 8445 3785 8448 3784 8449 3780 8446
      3776 8454 3778 8464 3779 8464 3780 8461
      3781 8464 3781 8466 3779 8465 3778 8467
      3783 8468 3782 8472 3779 8470 3781 8480
      3795 8477 3796 8454 3794 8448 3787 8444
TIME...MOT...LOC 1636Z 274DEG 24KT 3787 8471

RAS
Special weather statement, May 31, 11:51 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
1251 PM EDT THU MAY 31 2018

KYZ056-057-311715-
Madison-Garrard-
1251 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT GARRARD AND SOUTHERN MADISON
COUNTIES...

At 1250 PM EDT, a strong thunderstorm was located near Lancaster,
moving east at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Richmond, Lancaster, Mccreary, Berea, Round Hill, Caleast, Duluth,
Peytontown, Bighill and Kingston.

LAT...LON 3756 8415 3756 8417 3753 8419 3752 8421
      3753 8421 3752 8423 3759 8459 3778 8452
      3764 8413 3759 8411
TIME...MOT...LOC 1650Z 275DEG 16KT 3768 8449

RAS
Local storm report, May 31, 11:56 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             1 W RICHMOND            37.75N 84.31W
05/31/2018  E0.75 INCH       MADISON            KY   AMATEUR RADIO

            REPORTED AT FARMINGTON CT, RICHMOND.

&&

KAC
Local storm report, May 31, 12:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     3 SSE MIDWAY            38.11N 84.65W
05/31/2018                   WOODFORD           KY   LAW ENFORCEMENT

            DOWNED TREE ON SOME POWER LINES THAT HAVE
            HIT A GAS LINE CAUSING MAJOR GAS LEAK.

&&

KAC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:21 PM CDTSpecial Weather StatementLMKHardin24 min
May 31, 7:08 AM CDTSpecial Weather StatementLMKMeade37 min
May 31, 8:50 AM CDTSpecial Weather StatementLMKOldham25 min
May 31, 9:14 AM CDTSpecial Weather StatementLMKOldham31 min
May 31, 10:09 AM CDTSpecial Weather StatementLMKMercer36 min
May 31, 10:44 AM CDTSpecial Weather StatementLMKBoyle, Fayette, Garrard, Jessamine, Lincoln31 min
May 31, 11:03 AM CDTSevere Thunderstorm WarningLMKFayette, Jessamine, Madison27 min
May 31, 11:21 AM CDTSpecial Weather StatementLMKClark24 min
May 31, 11:29 AM CDTSevere Thunderstorm WarningLMKClark31 min
May 31, 11:29 AM CDTSevere Thunderstorm WarningLMKMadison31 min
May 31, 11:32 AM CDTSpecial Weather StatementLMKSpencer28 min
May 31, 11:37 AM CDTSpecial Weather StatementLMKJessamine23 min
May 31, 11:51 AM CDTSpecial Weather StatementLMKGarrard24 min
May 31, 11:58 AM CDTSevere Thunderstorm WarningLMKGarrard, Madison32 min
May 31, 12:08 PM CDTFlash Flood WarningLMKGarrard, Madison3 hr
May 31, 12:22 PM CDTSpecial Weather StatementLMKMercer38 min
May 31, 12:49 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade26 min
May 31, 12:53 PM CDTAreal Flood AdvisoryLMKGarrard, Jessamine, Mercer, Woodford3 hr
May 31, 12:59 PM CDTSpecial Weather StatementLMKJessamine31 min
May 31, 1:00 PM CDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 41 more15 hr
May 31, 1:14 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson31 min
May 31, 1:17 PM CDTSevere Thunderstorm WarningLMKMeade13 min
May 31, 1:19 PM CDTSpecial Weather StatementLMKClark, Fayette, Garrard, Jessamine, Madison26 min
May 31, 1:21 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Madison24 min
May 31, 1:24 PM CDTSpecial Weather StatementLMKOldham21 min
May 31, 1:35 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Trimble25 min
May 31, 1:40 PM CDTSpecial Weather StatementLMKGreen35 min
May 31, 1:41 PM CDTSpecial Weather StatementLMKMarion34 min
May 31, 1:44 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Shelby, Spencer, Washington31 min
May 31, 1:52 PM CDTSevere Thunderstorm WarningLMKHenry, Shelby, Trimble23 min
May 31, 1:54 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion, Washington36 min
May 31, 1:55 PM CDTFlash Flood WarningLMKBoyle, Marion, Mercer, Washington3 hr
May 31, 1:59 PM CDTSpecial Weather StatementLMKAnderson, Woodford31 min
May 31, 2:03 PM CDTSpecial Weather StatementLMKHart, Larue42 min
May 31, 2:16 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Mercer, Nelson, Washington, Woodford29 min
May 31, 2:18 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Scott, Shelby and 1 more27 min
May 31, 2:22 PM CDTFlash Flood WarningLMKHardin, Larue, Nelson113 min
May 31, 2:27 PM CDTFlash Flood WarningLMKGarrard, Jessamine, Mercer, Woodford3 hr
May 31, 2:40 PM CDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Garrard and 8 more35 min
May 31, 2:43 PM CDTAreal Flood AdvisoryLMKAnderson3 hr
May 31, 2:54 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln, Marion36 min
May 31, 2:58 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor32 min
May 31, 3:08 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Garrard, Harrison, Jessamine and 3 more37 min
May 31, 3:10 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Green, Hart20 min
May 31, 3:26 PM CDTSevere Thunderstorm WarningLMKButler, Logan34 min
May 31, 3:37 PM CDTSevere Thunderstorm WarningLMKAdair23 min
May 31, 3:40 PM CDTSevere Thunderstorm WarningLMKBarren35 min
May 31, 3:45 PM CDTAreal Flood AdvisoryLMKAdair, Casey, Lincoln, Metcalfe, Russell2 hr
May 31, 3:56 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell34 min
May 31, 4:08 PM CDTFlash Flood WarningLMKAdair, Russell3 hr
May 31, 4:09 PM CDTSevere Thunderstorm WarningLMKAllen, Barren36 min
May 31, 4:18 PM CDTSevere Thunderstorm WarningLMKAdair, Allen, Clinton, Cumberland, Metcalfe, Monroe and 1 more42 min
May 31, 4:23 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Monroe3 hr
May 31, 4:39 PM CDTFlash Flood WarningLMKClinton, Cumberland, Monroe, Russell3 hr
May 31, 4:52 PM CDTAreal Flood WarningLMKBoyle, Marion, Mercer, Washington3 hr
May 31, 5:30 PM CDTSpecial Weather StatementLMKLogan45 min
May 31, 5:42 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson, Warren33 min
May 31, 5:50 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Warren25 min
May 31, 5:57 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson33 min
May 31, 6:15 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe30 min
May 31, 6:29 PM CDTSpecial Weather StatementLMKMonroe31 min
May 31, 6:40 PM CDTSpecial Weather StatementLMKMonroe35 min
May 31, 6:22 AM CDTSpecial Weather StatementLMKDubois23 min
May 31, 6:45 AM CDTSpecial Weather StatementLMKPerry30 min
May 31, 10:59 AM CDTSpecial Weather StatementLMKHarrison31 min
May 31, 11:53 AM CDTSevere Thunderstorm WarningLMKDubois, Perry22 min
May 31, 12:13 PM CDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry47 min
May 31, 12:52 PM CDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.